zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Shanks’ convergence acceleration transform, Padé approximants and partitions. (English) Zbl 0617.41030
Shanks developed a method for accelerating the convergence of sequences. When applied to classical sequences in number theory, Shanks’ transform yields some famous identities of Euler and Gauss. It is shown here that the Padé approximants for the little q-Jacobi polynomials can be used to explain and extend Shanks’ observations. The combinatorial significance of these results is also discussed.

41A20Approximation by rational functions
Full Text: DOI
[1] Andrews, G. E.: Two theorems of Gauss and allied identities proved arithmetically. Pacific J. Math. 41, 563-578 (1972) · Zbl 0219.10021
[2] Andrews, G. E.: G.-crota the theory of partitions, encyclopedia of mathematics and its applications. The theory of partitions, encyclopedia of mathematics and its applications 2 (1976)
[3] Andrews, G. E.; Askey, R.: Enumeration of partitions: the role of Eulerian series and q-orthogonal polynomials. 3-26 (1977) · Zbl 0381.10008
[4] Baker, G. A.; Graves-Morris, P.: G.-crota Padé approximants, part I: Basic theory, encyclopedia of mathematics and its applications. Padé approximants, part I: Basic theory, encyclopedia of mathematics and its applications 13 (1981) · Zbl 0468.30032
[5] Hahn, W.: Über orthogonal polynome die q-differenzengleichungen genügen. Math. nachr. 2, 4-34 (1949) · Zbl 0031.39001
[6] Hahn, W.: On a special Padé table. Indian J. Math. 2, 67-71 (1960) · Zbl 0096.27201
[7] Knuth, D. E.; Paterson, M. S.: Identities from partition involutions. Fibonacci quart. 16, 198-212 (1978) · Zbl 0392.10016
[8] Sears, D. B.: On the transformation theory of basic hypergeometric functions. Proc. London math. Soc. 53, 158-180 (1951) · Zbl 0044.07705
[9] Shanks, D.: A short proof of an identity of Euler. Proc. amer. Math. soc. 2, 747-749 (1951) · Zbl 0044.28403
[10] Shanks, D.: Nonlinear transformations of divergent and slowly convergent sequences. J. math. Phys. 34, 1-42 (1955) · Zbl 0067.28602
[11] Shanks, D.: Two theorems of Gauss. Pacific J. Math. 8, 609-612 (1958) · Zbl 0084.06003
[12] Slater, L. J.: Generalized hypergeometric functions. (1966) · Zbl 0135.28101
[13] Van De Sluis, A.: Orthogonal polynomials and hypergeometric series. Canad. J. Math. 10, 592-612 (1959) · Zbl 0088.27901
[14] Wynn, P.: A general system of orthogonal polynomials. Quart. J. Math. Oxford ser. 18, No. 2, 81-96 (1967) · Zbl 0185.30001